Pain Clinic Shot Reaction—Question
AnonymousNovember 17, 2006 at 12:21 pm
Hi, I had originally posted a question about a month ago about advice for asking my regular doctor for pain medications for residual GBS pain (I had GBS back in 1995 when I was 25 years old ). My doctor had referred me to a pain management clinic, and also prescribed Lyrica, which we later agreed I should not start yet because of the serious fertility side effects.
I finally went to the pain management doctor this Tuesday, 11/14. We discussed my medical history and my GBS residual pain. He gave me prescriptions for physical therapy, Cymbalta for the nerve pain, and Tramadol for pain relief. He then told me he wanted to give me a one-time only injection in my lower back because I had lower disc degeneration, and the shots would significanly improve my flexibility and pain. I was slightly taken aback by this so I asked if there were any side effects, etc, and he said absolutely not, it would just be extremely helpful to me. So he gave me one shot for each leg, he said it was marcane (sp?) and a steriod.
I spent Wednesday feeling like I was dying. I was flush all over, sweating, heart racing, severe headache, and numbness in my arms (left one especially) and legs. Being asthmatic, I’ve had steriod shots before but have never reacted *that* badly. I called my regular doctor who advised me to take an extra blood pressure pill. I then visited my reg. doctor yesterday who told me my EKG and blood pressure were now okay, but I would be feeling the effects of the shot for a few days. We also decided to hold off on the Cymbalta because of the side effects, plus mixing Tramadol and another seratonin-type drug is not reccommended.
I feel a bit better today, but I still have numbness in my left arm, bad pins and needles in both arms, and slightly in my legs. Is there any chance of getting a GBS relapse from a shot such as this, or is it just a temporary side effect of the steroids-? My doctor wasnt sure. Has anybody else here received an injection like that and had the same leg-and-arm reaction? I’m now wishing I had never agreed to the shot.
Also, has anyone had any experiences with Tramadol-? It seems to be helping my GBS pain, but only really slightly. I’m not sure how long to give it before seeing if he can reccomend something else.
Thanks again for all your help and advice everybody!
AnonymousNovember 17, 2006 at 12:31 pm
hi bill, i would not ever get another pain injection if i were you. i was supposed to get my 3rd, in a series of 3, the day i came down with gbs in aug 05. there are some side effects and reactions that one can have to these pain management injections. neurontin is good for nerve pain-not as many side effects as lyrica. some have good success with cymbalta and other antidepressants. keep asking the questions of your dr and you will find the right combo. don’t give up. take care.
AnonymousNovember 17, 2006 at 1:28 pm
I will be curious to see how your back feels in a few days. I have pretty bad lower back pain from ‘degenerative disc disease’. Is this the same for you?
FYI, the Cymbalta was pure hell for me. Just do a search and you’ll find all my stories.
Keep us in touch on how you are feeling!
AnonymousNovember 17, 2006 at 11:56 pm
if you have gbs, you should not be taking steroids. most likely you are not having another gbs attack. the trama your body has gone through has kicked your residuals into hi gear. rest as much as you can. take care. be well.
gene gbs 8-99
in numbers there is strength
You must be logged in to reply to this topic.